MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE
Catalog Number CDH23P
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during use for esophageal anastomosis in open thoracic surgery, firing could not be performed.The anvil was left in place, and the surgery was completed successfully using another device.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/11/2026.D4: batch # 790d50.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the cdh23p device arrived with no apparent damage and a battery along with the device.The anvil was received with a cut washer and there were staples present in the device.Due to staples present on the device is possible that the returned anvil does not belong to the returned device since anvils are interchangeable with the same product.Upon visual inspection of the battery, the metal contact was noted deformed on the battery pack.Also, scratched marks were observed on the insertion area.The battery pack was in used condition.When the test battery was installed the tissue compression scale backlight was illuminated.However, the green checkmark was not illuminated, indicating that the device was not fired.A new washer was placed on a the returned anvil and it was tested for functionality with a test battery.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.Although no conclusion could be reach on the cause of the reported event, it should be noted that when insert the battery pack, aligning the release tabs with the slots situated on the back of the device.Ensure that it is completely engaged; a clear click sound will confirm it¿s properly secured, and the backlight of the tissue compression scale will glow.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 790d50, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON CIRCULAR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25476893
Report Number3005075853-2026-04508
Device Sequence Number21123298
Product Code GDW
UDI-Device Identifier10705036015369
UDI-Public(01)10705036015369(17)281130(10)A99904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH23P
Device Lot NumberA99904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown